Boyfriend has GERD; hasn't been able to swallow for 4 hours??
My boyfriend is 22, healthy weight and all, and tonight he tried to swallow a pill (just a tiny, round little ibuprofen tablet), and since then, he hasn't been able to swallow for four hours.
Even if he's not eating or drinking anything, he has to throw up every few minutes, because the saliva he swallows won't even go down.
When he swallows, he said he feels pressure in his throat, and after a few minutes of normal swallowing (just average swallowing of saliva), he said he feels a tight pressure in his throat, and it makes him throw up.
He says that this sort of thing has happened to him before, but never for more than 30 minutes--so 4 hours is definitely excessive in his case.
It hasn't gotten any better or any worse, and he can't tell if the pill has actually gone down or not, or if it's his throat doing all of this (not the pill).
Obviously I'm concerned not only about him vomiting, but about the fact that, if this goes on for too long, he could become dehydrated or even starve to death (of course we wouldn't let it go THAT long without seeking medical attention, but it's still a concern). I'm just wondering how long we should let this go on before he goes to the hospital (he doesn't have insurance or money, so going to see a doctor is out of the question right now). Has anyone else experienced this for this amount of time or longer? Does anyone know if this sounds like an occurrence that will just fix itself, or if he will NEED medical attention...?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.